MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCBA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unintended Radiation Exposure (4565)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: scd7a39 - sonicision 7 dissector scd7a39 39 cm, lot# unknown scg7aa - sonicision 7 generator a scg7aa, serial# unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post operative, the dissector was used on a straightforward and uneventful laparoscopic sleeve gastrectomy with no blood loss.Discharged home on next day after normal blood test.Perfectly well until day 6 postoperatively when she suddenly collapsed at home.Taken to local a & e, ct scan confirmed active bleeding.Had a crash laparotomy and splenectomy.Total blood loss of 3 liters that required blood transfusion.Bleeding was from short gastric vessel, as from op notes and discharge summary.No other vascular injuries.Splenectomy was required to control bleeding.Vessel was previously divided and sealed with sonicision during the original surgery.She stayed in hospital for few days and was discharged home.Patient had suffered a life threatening complication with catastrophic bleeding and all available evidence suggest bleeding originated from failure of the device to provide durable sealing of the short gastric vessel with permanent haemostasis.Patient was on medication that can affect blood clotting or may contribute to bleeding.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20563820
Report Number1717344-2024-02020
Device Sequence Number15422114
Product Code LFL
UDI-Device Identifier10884521592889
UDI-Public10884521592889
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCBA
Device Catalogue NumberSCBA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2024
Initial Report FDA Received Date10/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Other; Life Threatening; Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight101 KG